New York, 2010Flash Flood and Flood in New York, August 4, 2010
August 4, 2010 · NWS BTV · 2 events in 1 county or zone
The flash flooding and flooding that occurred during the morning of August 4th was the result of two rounds of heavy rainfall. The first heavy rainfall event occurred during the afternoon and evening hours of August 2nd, with another bout of heavy rainfall that occurred during the night of August 3rd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $750,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The flash flooding and flooding that occurred during the morning of August 4th was the result of two rounds of heavy rainfall. The first heavy rainfall event occurred during the afternoon and evening hours of August 2nd, with another bout of heavy rainfall that occurred during the night of August 3rd. Over 5 inches of rain fell over the two day period that resulted in flooding during the early morning hours of August 4th along the north slopes of the Adirondacks in the North Branch of the Great Chazy drainage basin in Clinton County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Aug 4, 1:48 AM EST, 32 minutes earlier.
Area forecast discussion, Aug 4, 1:48 AM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
248 AM EDT WED AUG 4 2010
.SYNOPSIS...
THE WEATHER ACROSS THE NORTH COUNTRY WILL FEATURE ROUNDS OF
SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. SOME OF THOSE
THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL, ESPECIALLY
CLOSER TO THE CANADIAN BORDER. A FLASH FLOOD WATCH IS IN EFFECT
FOR PORTIONS OF NORTHERN NEW YORK AND VERMONT UNTIL LATE TONIGHT.
HOT AND HUMID CONDITIONS WILL PREVAIL WEDNESDAY, WITH A FEW
THUNDERSTORMS AROUND IN THE AFTERNOON. THERE WILL BE A BETTER
CHANCE OF STORMS ON THURSDAY, AS A COLD FRONT APPROACHES THE REGION,
ALTHOUGH IT WILL STILL BE HUMID. COOLER AND DRIER AIR COMES IN
FOR THE END OF THE WEEK AND WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1045 PM EDT TUESDAY...SHOWERS RATHER WIDESPREAD ALONG
SCATTERED THUNDERSTORMS THIS EVENING...ESPECIALLY OVER NRN PORTION
OF FORECAST AREA. HIGH PRECIPITABLE WATER VALUES IN PLACE. THIS
COUPLED WITH WEAK SFC BOUNDARY NEAR THE INTERNATIONAL BORDER AND A
SERIES OF MID LVL SHRTWVS TRACKING WEST TO EAST ACRS THE SAME AREA
WILL ALLOW FOR SHOWERS TO CONTINUE AWHILE LONGER. THREAT OF HVY
RAIN REMAINS THE MAIN FCST PROBLEM. FLASH FLOOD WATCH REMAINS UP
FOR MUCH OF NRN VT...AND RAIN THIS EVENING HAS RESULTED IN FURTHER
RISES IN RIVER/STREAM LEVELS...PROMPTING FLASH FLOOD WARNING FOR
PORTIONS OF FAR NRN VT AND ADVISORY FOR FAR NRN NY. COVERAGE AND
INTENSITY OF PCPN EXPECTED TO DIMINISH AFTER MIDNIGHT AS GOING
FCST INDICATES. ONLY CHANGES TO FCST WERE TO RAISE POPS A LITTLE
FOR MOST AREAS THRU 06Z...AND TO ADD MENTION OF FOG OVRNGHT.
PREVIOUS DISCUSSION...
RADAR STARTING TO LIGHT UP WITH THUNDERSTORMS ACROSS ONTARIO AS I
TYPE. THESE STORMS ARE FIRING UP ALONG THAT WEAK BOUNDARY THAT IS
DRAPED NEAR THE CANADIAN BORDER. EXPECT THIS TO REMAIN THE FOCUS
FOR ADDITIONAL THUNDERSTORM DEVELOPMENT FOR THE REST OF THE
AFTERNOON AND EVENING. STORMS SHOULD BE MORE SCATTERED IN NATURE
FARTHER SOUTH. AS EXPECTED, GETTING A LATER START WITH CONVECTION
TODAY AS THE EARLIER CLOUDS AND SHOWERS STABILIZED THINGS. LAPS
MESO-ANALYSIS INDICATING CAPES ARE UP NEAR 2000 J/KG IN THE ST
LAWRENCE VALLEY, AND NOW JUST OVER 1000 J/KG IN THE CHAMPLAIN
VALLEY. THAT INSTABILITY SHOULD CONTINUE TO INCREASE THE NEXT FEW
HOURS AS SUNSHINE CONTINUES TO PUSH TEMPERATURES UP A FEW MORE
DEGREES. THUS, EXPECT THE STORMS TO CONTINUE TO PUSH EAST AND
SLOWLY INCREASE IN COVERAGE AREA, ESPECIALLY CLOSE TO THE CANADIAN
BORDER. SHOULD BE REACHING THE NORTHERN CHAMPLAIN VALLEY ABOUT
7PM-ISH, AND THEN INTO THE NORTHEAST KINGDOM AFTER THAT.
ATMOSPHERE IS RATHER MOIST, SO THE STORMS WILL BE EFFICIENT RAIN
PRODUCERS (IN ADDITION TO PERHAPS DROPPING SOME SMALL HAIL AND WET
MICROBURSTS). THUS, WILL BE KEEPING THE FLASH FLOOD WATCH IN
EFFECT.
CONVECTION WILL BE TAPERING OFF LATE THIS EVENING. PERHAPS SOME
PATCHY FOG DEVELOPING LATE TONIGHT. WITH THE HIGH DEWPOINTS ACROSS
THE REGION, IT WILL REMAIN MUGGY OVERNIGHT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/...
AS OF 335 PM EDT TUESDAY...FAIRLY HIGH CONFIDENCE THAT THERE WILL BE
ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD AND THAT IT
WILL VERY WARM AND HUMID. HOWEVER, LOW CONFIDENCE WITH REGARD TO
EXACT TIMING OF THE DETAILS, ESPECIALLY WITH A FRONTAL SYSTEM ON
THURSDAY.
LATEST GUIDANCE INDICATING TOMORROW WILL BE GENERALLY
PRECIPITATION FREE AS A WEAK CAP AND DRYING ALOFT SHOULD SUPPRESS
MOST CONVECTION. HOWEVER THE DOWNSIDE WILL BE MORE SUN, AND
COMBINED WITH 850MB TEMPERATURES UP AROUND 18C, THIS WILL SUPPORT
HIGH TEMPERATURES WAY UP INTO THE 80S AND EVEN SOME LOWER 90S IN
THE VALLEYS. ADDING TO THE UNCOMFORTABLE NATURE WILL BE THE HIGH
DEWPOINTS UP AROUND 70F. THIS WILL RESULT IN HEAT INDEX VALUES
TOPPING OUT WELL INTO THE 90S. STILL WAY BETTER THAN WHAT OUR
FRIENDS DOWN IN THE LOWER MISSISSIPPI VALLEY HAVE BEEN DEALING
WITH. WITH THE HEAT, WE WILL GENERATE SOME SURFACE BASED
INSTABILITY AND THIS SHOULD TRIGGER A FEW THUNDERSTORMS LATER IN
THE AFTERNOON, ESPECIALLY ACROSS HIGHER TERRAIN. PAINTED IN CHANCE
LEVEL POPS ACROSS THE DACKS AND GREENS FOR TOMORROW.
WEDNESDAY NIGHT LOOKS TO BE ANOTHER MUGGY/CLOSE THE WINDOWS AND
TURN ON THE AIR-CONDITIONING TYPE OF NIGHT.
THURSDAY IS WHERE CONFIDENCE IS RATHER LOW WITH DETAILS.
YESTERDAY, GUIDANCE WAS INDICATING A FRONT TO PASS THROUGH
THURSDAY NIGHT. 12Z RUNS ARE NOW SHOWING A DUAL DEAL OF A SYSTEM
THURSDAY AND THURSDAY NIGHT. FIRST IS A STRONG SHORTWAVE AND
ASSOCIATED SURFACE TROUGH TO COME THROUGH AT SOME POINT ON
THURSDAY ACCOMPANIED BY SHOWERS AND STORMS. I GENERALLY FOLLOWED
THE SREF GUIDANCE WHICH POINTS TO BEST CHANCES IN THE AFTERNOON, HOWEVER
THE 12Z GFS AND ECMWF WOULD SAY MORNING. GIVEN THE BACK AND FORTH
WITH THE MODEL TIMING, I FIGURED WHAT I HAD WAS A GOOD COMPROMISE.
OF COURSE THE TIMING OF THE PRECIPITATION WILL HAVE A BIG IMPACT
ON HIGHS AS WELL. TOOK A MODEL BLEND.
THURSDAY NIGHT THE SECOND PORTION COMES THROUGH. THIS LOOKS TO BE
MORE OF A DEWPOINT FRONT AND WINDSHIFT TO THE WEST, BUT HELD ON TO
SOME LOW CHANCES FOR SHOWERS AND STORMS INTO THE NIGHT. NOT VERY
CONFIDENT IN THAT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 335 PM EDT TUESDAY...FORECAST FOR THE WEEKEND LOOKS
ABSOLUTELY WONDERFUL WITH A WELCOMED BREAK FROM WET AND HUMID
CONDITIONS THIS WEEK. AS HIGH PRESSURE SETTLES OVER THE REGION
BEHIND A COLD FRONT PASSAGE...THE NORTH COUNTRY WILL EXPERIENCE
SUNNY SKIES AND TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL FOR
SATURDAY AND SUNDAY.
FORECAST BECOMES A BIT MORE UNCERTAIN FROM SUNDAY NIGHT ONWARDS IN
REGARDS TO THE SOUTHERN EXTENT OF TROUGHING OVER THE REGION. 03/12Z
ECMWF AND 04/00Z GFS IN FAIRLY GOOD AGREEMENT SHOWING THE BOUNDARY
SLIPPING SOUTH ENOUGH TO WARRANT CHANCE POPS FOR THE REGION FROM
SUNDAY NIGHT THROUGH TUESDAY. OVERALL TEMPERATURES SHOULD BE NEAR
SEASON NORMS DURING THIS PERIODS BUT OVERNIGHT LOWS WILL REMAIN ON
THE WARM SIDE AS FLOW TURNS SOUTH/SOUTHWESTERLY AND SURFACE DEWPOINTS
SLOWLY CLIMB.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 06Z THURSDAY...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
AFFECT THE NORTHERN TAF SITES OVER THE NEXT COUPLE HOURS...WITH
GENERALLY VFR CONDITIONS THOUGH BRIEFLY DOWN TO MVFR IN HEAVIER
RAIN. EXPECT AFTER CONVECTIVE ACTIVITY SUBSIDES THAT VISIBILITIES
ACROSS THE REGION WILL DROP TO MVFR...WITH SOME LOCATIONS IFR.
SIMILAR CONDITIONS ARE EXPECTED FOR TOMORROW STARTING OUT VFR WITH
STORMS DEVELOPING AGAIN ACROSS THE NORTHERN TAF SITES IN THE
AFTERNOON HOURS.
OUTLOOK 06Z THURSDAY THROUGH SUNDAY...
06Z THU THRU 06Z FRI...CHANCE MVFR/IFR TSRA AS COLD FRONT PUSHES THROUGH.
06Z FRI THRU 00Z MON...GENERALLY VFR UNDER HIGH PRESSURE. LATE NIGHT/EARLY
MORNING FOG PROBABLE AT KMPV/KSLK.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH UNTIL 4 AM EDT EARLY THIS MORNING FOR
VTZ002>007-016-017.
NY...FLASH FLOOD WATCH UNTIL 4 AM EDT EARLY THIS MORNING FOR NYZ028-
031.
&&
SYNOPSIS...RJS/NASH
NEAR TERM...NASH
SHORT TERM...NASH
LONG TERM...LAHIFF
AVIATION...LAHIFFHazardous weather outlook, Aug 3, 10:39 AM EST, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1139 AM EDT TUE AUG 3 2010
NYZ026-027-029-030-034-035-087-VTZ001-008>012-018-019-041545-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN ESSEX-EASTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WASHINGTON-WESTERN ADDISON-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN ADDISON-EASTERN RUTLAND-
1139 AM EDT TUE AUG 3 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAINT LAWRENCE VALLEY
AND CENTRAL AND SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WILL AGAIN DEVELOP ACROSS NORTHERN NEW YORK AND
PARTS OF VERMONT THIS AFTERNOON AND EVENING. THE PRIMARY THREAT
WILL BE LOCALIZED VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME
AND BRIEF WIND GUSTS TO 45 MPH. IT IS POSSIBLE AN ISOLATED
THUNDERSTORM MAY PRODUCE STRONG DAMAGING WIND GUSTS.
THE POTENTIAL FOR LOCALIZED FLOODING WILL BE POSSIBLE, AS RAINFALL
AMOUNTS OF 1 TO 2 INCHES MAY OCCUR IN A SHORT TIME. THIS WILL CAUSE
SHARP RISES ON STREAMS, ALONG WITH MINOR FLOODING OF POOR
DRAINAGE AND LOW LYING AREAS.
THUNDERSTORMS WILL DIMINISH LATER THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND
THURSDAY. GUSTY WINDS, LOCALLY HEAVY RAINFALL AND LIGHTNING STRIKES WILL
CONTINUE TO BE THE PRIMARY THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NYZ028-031-VTZ002>007-016-017-041545-
EASTERN CLINTON-WESTERN CLINTON-WESTERN FRANKLIN-ORLEANS-ESSEX-
WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-EASTERN FRANKLIN-
EASTERN CHITTENDEN-
1139 AM EDT TUE AUG 3 2010
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AND
NORTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WILL ONCE OCCUR ACROSS NORTHERN NEW YORK AND
VERMONT THIS AFTERNOON AND EVENING. THE GREATEST CONCENTRATION OF
STORMS WILL BE ALONG AND NORTH OF A NEWCOMB NEW YORK TO SAINT
JOHNSBURY VERMONT LINE. ADDITIONAL RAINFALL IN THESE AREAS COULD
QUICKLY RESULT IN FLASH FLOODING, THUS A FLASH FLOOD WATCH IS IN
EFFECT. GUSTY WINDS MAY ALSO OCCUR WITH THE STRONGEST STORMS.
THUNDERSTORMS ARE EXPECTED TO DIMINISH LATE THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND
THURSDAY. GUSTY WINDS, LOCALLY HEAVY RAINFALL AND LIGHTNING STRIKES WILL
CONTINUE TO BE THE PRIMARY THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 3, 9:21 PM EST, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1021 PM EDT TUE AUG 3 2010
VTZ003-004-006>008-040345-
CALEDONIA VT-ESSEX VT-LAMOILLE VT-ORLEANS VT-WASHINGTON VT-
1021 PM EDT TUE AUG 3 2010
...A STRONG THUNDERSTORM WILL AFFECT CALEDONIA...ESSEX...LAMOILLE...
ORLEANS AND WASHINGTON COUNTIES...
AT 1012 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WOLCOTT...
MOVING EAST AT 25 MPH.
WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CRAFTSBURY AROUND 1030 PM...GREENSBORO AROUND
1045 PM...SHEFFIELD AROUND 1100 PM...WHEELOCK AROUND 1115 PM...EAST
BURKE AROUND 1130 PM AND VICTORY AROUND 1145 PM.
LAT...LON 4474 7182 4441 7185 4448 7259 4474 7259
Special weather statement, Aug 3, 10:08 PM EST, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1108 PM EDT TUE AUG 3 2010
NYZ026-027-030-031-040400-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
WESTERN CLINTON NY-
1108 PM EDT TUE AUG 3 2010
...A STRONG THUNDERSTORM WILL AFFECT CLINTON...FRANKLIN AND ST.
LAWRENCE COUNTIES...
AT 1100 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HELENA...
MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR SOUTH BOMBAY AROUND 1115 PM...WESTVILLE
CENTER AROUND 1130 PM...MALONE AROUND 1145 PM AND BURKE AROUND
MIDNIGHT.
LAT...LON 4499 7428 4496 7385 4470 7392 4485 7476
4500 7472 4499 7468 4501 7467 4501 7464Special weather statement, Aug 4, 12:28 AM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
128 AM EDT WED AUG 4 2010
VTZ002-005>008-017-040630-
CALEDONIA VT-EASTERN CHITTENDEN VT-LAMOILLE VT-WASHINGTON VT-
WESTERN CHITTENDEN VT-WESTERN FRANKLIN VT-
128 AM EDT WED AUG 4 2010
...A STRONG THUNDERSTORM WILL AFFECT CALEDONIA...CHITTENDEN...
FRANKLIN...LAMOILLE AND WASHINGTON COUNTIES...
AT 124 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WESTFORD...
MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR UNDERHILL CENTER AROUND 145 AM...STOWE AROUND
200 AM...MOUNT WORCESTER AROUND 215 AM AND CALAIS AROUND 230 AM.
LAT...LON 4447 7224 4422 7239 4452 7319 4468 7309
LAHIFF
Flash Flood, Clinton
- When
- August 4, 2:20 AM EST to 9:00 AM EST
- Where
- Clinton County, 2.37 mi W of Harrigan Corners to 3.03 mi ENE of Irona
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 44.852, -73.998
Two day rainfall totals in excess of 5 inches, ending the morning of August 4th, fell over steep terrain of the northern slopes of the Adirondacks on Ellenburg Mountain and Spruce Hill. Numerous roads were covered by rushing water and made impassable. In addition, there was widespread damage to road surfaces in the towns of Ellenburg and Altona. One home was flooded when debris moving down a stream bed caught on a small bridge, which created a dam that diverted the flow.
Flood, Clinton
- When
- August 4, 4:30 AM EST to 9:45 AM EST
- Where
- Clinton County, 1.12 mi WNW of Ellenburg to 0.7 mi NW of Ellenburg
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 44.884, -73.852
Two day rainfall totals in excess of 5 inches fell in the North Branch of the Great Chazy River basin, thus water levels exceeded the river banks and flooded businesses and camping areas in Ellenburg NY. A motel and general store, as well as two seasonal RV parks were flooded. In one RV park near Ellenburg, 3 people were trapped in flood waters and required rescue.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, August 4, 20102 deaths · 4 injured · $295,000 · 1.75 in hail · 39 events
- Damaging Winds in West Virginia, August 4, 20101 death · 1 injured · $368,000 · 50 kt wind · 28 events
- Excessive Heat in Tennessee, August 4, 201025 injured · $100,000 · 22 events
- Damaging Winds in Ohio, August 4, 20101 death · 60 kt wind · 3 events
- Flash Flooding in Iowa, August 4, 2010$1.2 million · 8 events
- Hail and Damaging Winds in Ohio, August 4, 2010$402,000 · 1 in hail · 12 events
- Damaging Winds in Pennsylvania, August 4, 2010$345,000 · 55 kt wind · 9 events
- Damaging Winds and Lightning Strike in Mississippi, August 4, 2010$185,000 · 50 kt wind · 20 events
- Damaging Winds in West Virginia, August 4, 2010$310,000 · 60 kt wind · 5 events
- Damaging Winds and Lightning Strike in Virginia, August 4, 20101 injured · $40,000 · 55 kt wind · 37 events
- Flooding in Iowa, August 4 to 7, 2010$250,000 · 3 events
- Damaging Winds in Maryland, August 4, 2010$250,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 250243, 250239.